Archived

This topic is now archived and is closed to further replies.

10Th Week, No Improvements, Getting Impatient.........

3 posts in this topic

Hi,

I have cystic back acne with significant scarring for about 10 years now, I've been lucky enough to never really suffer bad acne on my face, just the odd few pimples with only very mild scarring. I started on Accutane and now I'm nearly at the end of my 10th week on 20mg a day and I am starting to get impatient and frustrated waiting for results.

I'm seeing no real difference in the overall picture, but over the last 10 weeks I have had a couple of good weeks and a couple of particularly bad ones, although right now I feel I am pretty much back where I was when I started 10 weeks ago.

I'm still getting fresh cysts breakout (painful) and these last few days I'm even noticing some small pimples and blackheads/bumps on my face & forehead, which is something I don't often get.

The only side effects I have noticed are pretty mild dry lips & face skin, aching in my muscles/joints (had this before I started as well, so who knows if it is accutane or not..) and some constipation... (sorry, tmi...)..... Is this normal or should I see some improvement by now?

I'm seeing my dermatologist this week, so hopefully he will have some suggestions....I'm a tall/large guy and my body weight is approx 120kg, I wonder if I need a higher dosage....?


Took Roaccutane for moderate but persistent adult back & body acne.

04/2013. Completed course after 32 weeks, cumulative dosage of approx 100mg per kg.

02/2014. Completed second lower dose course.

04/2014. Acne is already returning.....


Share this post


Link to post
Share on other sites

Yeah, you prob need a higher dosage. Your dosage is really low... my derm just put me on 30 mg / day and I weigh 60 kg. AFAIK that's the usual starting point - 0.5 mg x your weight / day. If the side effects are mild, your derm will prob up the dosage. I'd ask for at least 60 mg / day. If your acne doesn't respond to a higher dosage within 2 months or so, I'd discuss combination therapy with the derm (you can take certain antibiotics on Accutane).

Share this post


Link to post
Share on other sites

Yeah, you prob need a higher dosage. Your dosage is really low... my derm just put me on 30 mg / day and I weigh 60 kg. AFAIK that's the usual starting point - 0.5 mg x your weight / day. If the side effects are mild, your derm will prob up the dosage. I'd ask for at least 60 mg / day. If your acne doesn't respond to a higher dosage within 2 months or so, I'd discuss combination therapy with the derm (you can take certain antibiotics on Accutane).


Took Roaccutane for moderate but persistent adult back & body acne.

04/2013. Completed course after 32 weeks, cumulative dosage of approx 100mg per kg.

02/2014. Completed second lower dose course.

04/2014. Acne is already returning.....


Share this post


Link to post
Share on other sites